MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT APPLAUSE (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT APPLAUSE (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-4593
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer (nurse clinical lead) contacted zoll tech line support to report a suspected catheter leak.The customer observed a pink tinge in the start-up kit (suk) tubing and the quattro catheter (lot # 203625) during the rewarming phase of hypothermia therapy, which had been ongoing for around 23 hours.The patient's nurse reported an air trap alarm on the thermogard xp console and noted that the 500-ml saline bag was depleted.The healthcare provider decided to remove the catheter and end the therapy as the patient was nearly back to normothermic temperature.The air trap alarm was cleared, and the thermogard console was placed back on the floor for continued clinical use.Leak test(s) on the catheter confirmed potential catheter damage.The total suspected infused saline volume into the patient's bloodstream was 500 milliliters.The customer confirmed there was no suspected harm to the patient.
 
Additional Manufacturer Narrative
The reported complaint of a suspected catheter leak was confirmed during functional testing of the returned quattro catheter (lot # 203625).During the functional pressure leak test, a bonding leak was observed at the distal end of the proximal balloon.The probable root cause of the bonding leak could be a latent defect in the bond.Dried blood residue was observed in the balloons and luered tubings, consistent with the customer's report of observing a pink tinge in the tubing and quattro catheter.Blood in the tubing indicates catheter leakage.During functional testing, all infusion ports and lumens were flushed without resistance, except the distal luer port due to the blood clogged inside the tubing.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi.Upon pressurizing the catheter, a bonding leak was observed at the distal end of the proximal balloon, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for investigation results related to the reported complaint, and there was no previous history of complaints reported for the quattro catheter with lot number 203625.

Brand Name
QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT APPLAUSE (HEPARIN)
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key20752727
Report Number3010617000-2024-00911
Device Sequence Number13087057
Product Code NCX
UDI-Device Identifier00849111075138
UDI-Public00849111075138
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberIC-4593
Device Catalogue Number8700-0660-01
Device Lot Number203625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Initial Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown